Alert archive / Connecticut / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 36, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jul 15, 2012, 3:43 PM EDT for Greater Bridgeport Planning Region, Connecticut; Putnam County, New York. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2012, 3:43 PM EDT (19:43 UTC)
- Expired
- Jul 15, 2012, 4:30 PM EDT
- In force
- 47 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Greater Bridgeport Planning Region, CT, Putnam County, NY
The radar
The Brookhaven radar (KOKX), 84 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 4:06 PM EDT | TSTM WND DMG | 1 Sw Field Corners, NY | TREE DOWN ON FAIRWAY DRIVE |
| Jul 15, 4:10 PM EDT | TSTM WND DMG | 1 W Field Corners, NY | WIRES DOWN ON HAVILAND ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.7 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 88 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
010
WUUS51 KOKX 151943
SVROKX
CTC001-NYC079-152030-
/O.NEW.KOKX.SV.W.0036.120715T1943Z-120715T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
343 PM EDT SUN JUL 15 2012
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...
PUTNAM COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 430 PM EDT...
* AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR CARMEL...OR NEAR LAKE
CARMEL...AND MOVING EAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DANBURY...SHERMAN AND NEWTOWN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 4150 7343 4152 7339 4149 7337 4147 7330
4145 7330 4145 7327 4143 7326 4143 7322
4135 7354 4137 7355 4135 7372 4148 7379
4152 7370 4153 7354 4158 7353 4160 7348
TIME...MOT...LOC 1942Z 248DEG 17KT 4144 7363
$$
DSW1 follow-up statement
141
WWUS51 KOKX 152013
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
413 PM EDT SUN JUL 15 2012
CTC001-NYC079-152030-
/O.CON.KOKX.SV.W.0036.000000T0000Z-120715T2030Z/
PUTNAM NY-FAIRFIELD CT-
413 PM EDT SUN JUL 15 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR FAIRFIELD AND EASTERN PUTNAM COUNTIES...
AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DANBURY...MOVING EAST
AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEWTOWN
LAT...LON 4149 7337 4147 7331 4145 7330 4145 7327
4143 7326 4143 7322 4135 7353 4135 7354
4137 7355 4136 7363 4153 7360
TIME...MOT...LOC 2013Z 284DEG 18KT 4141 7345
$$
DSWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 1:31 PM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jul 15, 1:31 PM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 131 PM EDT SUN JUL 15 2012 .SYNOPSIS... A WEAK FRONTAL BOUNDARY WILL APPROACH THE AREA FROM THE WEST TODAY AND MOVE ACROSS TONIGHT. HOT AND HUMID CONDITIONS WILL THEN PERSIST THROUGH THE MIDDLE OF THE WEEK WITH A BERMUDA HIGH PRESSURE SYSTEM DOMINATING OUR WEATHER. A STRONGER COLD FRONT WILL MOVE ACROSS THE REGION ON WEDNESDAY...FOLLOWED BY HIGH PRESSURE AND MORE SEASONABLE CONDITIONS FOR THE END OF THE WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... REGIONAL RADAR COMPOSITE SHOWS SHRA/TSTMS DEVELOPING OVER PA AND HEADING WNW - SO IDEA OF INCREASING POPS THIS AFTERNOON FROM W TO E APPEARS ON TRACK. STILL COULD SEE A FEW ISOLD SHRA/TSTM AHEAD OF MAIN AREA OF ACTIVITY MAINLY OVER FAR WESTERN ZONES EARLY THIS AFTERNOON. RADAR TRENDS ARE CONSISTENT WITH PREVIOUS THINKING THAT NEGATIVE VORTICITY /NVA/ ADVECTION OVER THE AREA WILL MOVE TO OUR EAST BY 21Z. PRECIPITABLE WATERS ALREADY TO 2 INCHES BASED ON 12Z SOUNDINGS...AND SHOULD INCREASE A BIT MORE DURING THE DAY WITH INCREASING THETA E. THIS COUPLED WITH TALL SKINNY CAPE PROFILES WHICH ARE FAVORABLE FOR HEAVY RAIN. ONLY HAVE 15-25KT OF SHEAR FORECAST INTO THIS AFTERNOON...SO GIVEN SKINNY CAPE AND NEAR- TROPICAL NATURE OF THE SOUNDINGS WOULD EXPECT LOW-TOPPED CONVECTION...WITH A MINIMAL SEVERE THREAT. HOWEVER THE STRONGEST OF STORMS COULD POTENTIAL CONTAIN SOME STRONG GUSTY WINDS...THOUGH THE RISK OF THIS IS VERY LOW. HOWEVER...EXPECT THE MAIN THREAT TO BE URBAN AND SMALL STREAM FLOODING. SEE HYDRO SECTION BELOW FOR MORE DETAILS. PREVIOUS HIGH TEMPERATURE FORECAST OF THE MID TO UPPER 80S APPEARS MAINLY ON TRACK - THOUGH COULD SEE A FEW COASTAL LOCATIONS AND HIGHER ELEVATIONS STAY IN LOWER 80S DUE TO MARINE/ELEVATION INFLUENCE GIVEN CLOUD COVER. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/... WEAK COLD FRONT AND UPPER SHORTWAVE MOVE ACROSS TONIGHT WITH DECREASING ATMOSPHERIC MOISTURE LEVELS AND THEREFORE DECREASING THE HEAVY RAIN THREAT. HIGHEST POPS ARE CONFINED TO THIS TIME PERIOD WHEN THERE WILL BE BETTER SYNOPTIC FORCING PRESENT. FRONT SHOULD BE S OF THE AREA BY 12Z. MUCH MORE SUN EXPECTED ON MON WITH RISING HEIGHTS AND H85 TEMPS AROUND 17-18C. THIS TRANSLATES TO HIGHS IN THE LOWER TO MID 90S...SLIGHTLY COOLER AT THE IMMEDIATE COAST. SW FLOW COURTESY OF BERMUDA HIGH OVER THE ATLANTIC WILL ALSO KEEP IT MUGGY WITH DEWPOINTS GENERALLY AROUND THE 70 DEGREE MARK. THIS WILL RESULT IN HEAT INDICES IN THE MID TO UPPER 90S FOR MUCH OF THE AREA. NYC WILL LIKELY NEED A HEAT ADVISORY FOR MON...BUT ITS STILL A THIRD PERIOD EVENT SO WILL HOLD OFF. DESPITE A THERMAL TROUGH ACROSS THE AREA ON MONDAY...WARM MID LEVELS WILL KEEP A LID ON ANY SHOWER/TSTM ACTIVITY. && .LONG TERM /TUESDAY THROUGH SATURDAY/... A WARM RIDGE ALOFT WILL ENCAPSULATE MUCH OF THE COUNTRY EAST OF THE ROCKIES THROUGH THE MIDDLE OF NEXT WEEK...WHILE A POLAR VORTEX OVER HUDSON BAY IN CANADA DESCENDS SE AND CARVES OUT A STRONG UPPER TROUGH ACROSS EASTERN CANADA AND THE NORTHEAST MID TO LATE WEEK. THE LATTER OF WHICH WILL ALSO SEND A STRONG COLD FRONT THROUGH THE REGION ON WED AFT/EVE. PRIOR TO THAT TIME...HOT...MUGGY WEATHER WILL BE ON TAP FOR MON-WED. GLOBAL MODELS ARE IN GOOD AGREEMENT WITH THE MASS FIELDS AND KEEP THE AREA DRY MON AND TUE AHEAD OF THE MID WEEK COLD FRONT. MODEL UPPER AIR SOUNDINGS SHOW STRONG MID LEVEL CAPPING WITH A DRY MIXED LAYER. IT WILL BE HOT AND HUMID TUE-WED WITH HIGHS GENERALLY IN THE MID TO UPPER 90S FOR TUE. EXPECT COOLER CONDITIONS ALONG THE IMMEDIATE COAST. OVERNIGHT LOWS WILL MAINLY BE IN THE 70S. THE TRICKY PART OF THE FORECAST COMES WITH HEAT INDEX VALUES....WITH MID 90S TO AROUND 100 FOR TUE AND WED. MODELS...IN PARTICULAR...THE GFS AND NAM...DIFFER IN HOW MUCH MIXING THERE IS IN THE BOUNDARY LAYER. THIS TYPICALLY RESULTS IN DEW POINTS SEVERAL DEGREES COOLER IN THE NAM...WITH THE GFS NOTORIOUSLY HIGHER AND POOR AT MIXING DRIER AIR TO THE SURFACE. A COMPROMISE OF THE GUIDANCE WAS USED HERE. HEAT ADVISORIES WILL LIKELY BE REQUIRED FOR PORTIONS OF THE AREA...IN PARTICULAR NYC METRO. A STRONG COLD FRONT IMPACTS THE AREA WED AFT/EVE WITH ANOTHER GOOD CHANCE FOR CONVECTION. MODERATE TO HIGH INSTABILITY AND WEAK SHEAR WILL LIKELY PRODUCE ISOLATED STRONG TO SEVERE CONVECTION. DRIER...MORE SEASONABLE CONDITIONS RETURN FOR THU-SAT AS STRONG CANADIAN HIGH PRESSURE BUILDS SE FROM THE GREAT LAKES. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... A TROUGH OVER WESTERN ZONES WILL TRACK EAST AS A COLD FRONT APPROACHES THIS EVENING. THAT FRONT WILL MOVE THROUGH THE REGION TONIGHT. GENERALLY VFR CONDS. TSTMS HAVE BEGUN TO DEVELOP ACROSS THE NORTHEAST. THROUGH 19Z...KSWF LIKELY TO BE IMPACTED BY A TSTM APPROACHING THE AIRFIELD. FOR THE REST OF THE TERMINALS...WILL START TEMPO GROUPS FOR TSTMS AT 21-22Z AT WESTERN/KNYC TERMINALS...AND A FEW HOURS LATER FOR EASTERN TERMINALS. BEST CHANCES FOR CONVECTION WILL OCCUR FROM 23Z-05Z AND IMPACTS WILL OCCUR FROM WEST TO EAST. WITH HEAVY RAIN LIKELY...WILL CARRY IFR VSBYS IN TEMPO GROUPS. IT IS POSSIBLE FOR VSBYS TO BRIEFLY BE LOWER THAN THAT FROM TIME TO TIME IN THE HEAVIEST STORMS. WINDS GENERALLY W-SW AT 5-8 KT. LOCAL SEA BREEZES HAVE ALREADY TURNED WINDS SOUTH AT 8-12 KT AT SOME OF THE COASTAL TERMINALS. WITH PASSAGE OF COLD FRONT THIS EVENING...WINDS TURN WEST...THEN NORTHWEST TOWARDS DAYBREAK MONDAY. ONE ISSUE FOR LATE TONIGHT IS THE POTENTIAL FOR MVFR-IFR CONDS IN FOG. IF HEAVY RAIN OCCURS AT THE TERMINALS...MAINLY AWAY FROM KJFK/KLGA/KEWR...WITH CLEARING SKIES AND LIGHT WINDS AFTER MIDNIGHT TONIGHT...THAT LOW-LEVEL MOISTURE WILL NOT BE ABLE TO DEPART UNTIL NW WINDS INCREASE AFTER SUNRISE MONDAY. FOR THOSE TERMINALS...FOG IS POSSIBLE. WILL NOT INCLUDE FOG IN THE 12Z TAFS AT THIS TIME...AS CONFIDENCE LOW AS TO EXACTLY WHERE THIS WILL HAPPEN. VFR WITH WEST TO NORTHWEST WINDS AT 5-10 KT ON TAP FOR MONDAY. OUTLOOK FOR 18Z MONDAY THROUGH FRIDAY... .MONDAY-TUESDAY...VFR. .WEDNESDAY...SCT AFTERNOON SHOWERS/TSTMS. .THURSDAY-FRIDAY...VFR. && .MARINE... MINOR CHANGES WITH THIS UPDATE TO REFLECT LATEST TRENDS IN OBSERVATIONS AND GUIDANCE. THE FORECAST APPEARS ON TRACK. MAINLY SW TO WSW FLOW 10-15 KT ACROSS THE OPEN OCEAN WATERS...AND 5-10 KT ELSEWHERE THROUGH WEDNESDAY. OCCASIONAL GUSTS JUST BELOW 25 KT ARE POSSIBLE IN THE NY BIGHT REGION AND NEAR SHORE THIS AFTERNOON INTO THIS EVENING. WAVEWATCH SEAS APPEAR A LITTLE OVERDONE LATE THIS AFTERNOON INTO TONIGHT. AS A RESULT HAVE CAPPED OCEAN SEAS AT 4 FT THROUGH TONIGHT. SEAS THEREAFTER PRIMARILY 2 TO 4 FT. THUNDERSTORMS WILL BE POSSIBLE MAINLY LATE THIS AFTERNOON AND TONIGHT...AND ONCE AGAIN WEDNESDAY AFTERNOON AND NIGHT AS A COLD FRONT APPROACHES AND PASSES THROUGH. WINDS SHIFT NORTHERLY BEHIND THE FRONT ON THURSDAY WITH PERHAPS A WEAK ONSHORE FLOW DEVELOPING LOCALLY DURING THE AFTERNOON. && .HYDROLOGY... WHILE BASIN AVG QPF THROUGH TONIGHT RUNS FROM AROUND 1/3 TO 1/2 INCH...HIGHEST NW OF NYC AND LOWEST OVER ERN CT/LONG ISLAND. LOCALLY HEAVY RAINFALL OF 1-2 INCHES OR MORE IS POSSIBLE UNDER ANY STRONGER CONVECTION GIVEN THE FORECAST NEAR-TROPICAL NATURE OF THE ATMOSPHERE...AS CONVECTION WILL BE VERY EFFICIENT IN CONVERTING AVAILABLE MOISTURE TO RAINFALL. THERE IS FAIRLY HIGH POTENTIAL FOR MINOR URBAN/POOR DRAINAGE/SMALL STREAM FLOODING. LOCALIZED FLASH FLOODING CANNOT BE RULED OUT...ESPECIALLY IN AREAS THAT EXPERIENCE MULTIPLE ROUNDS OF HEAVY RAIN...BUT THE FLASH FLOOD THREAT PROBABILITY/COVERAGE BOTH APPEAR TOO SMALL TO WARRANT A FLASH FLOOD WATCH. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...24 NEAR TERM...24/MALOIT SHORT TERM...24 LONG TERM...24 AVIATION...MPS MARINE...JC HYDROLOGY...24/MALOIT
Hazardous weather outlook, Jul 15, 4:54 AM EDT, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 454 AM EDT SUN JUL 15 2012 NYZ075-080-081-178-179-160945- KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- SOUTHERN QUEENS-SOUTHERN NASSAU- 454 AM EDT SUN JUL 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. LOCALLY HEAVY RAINFALL IS LIKELY AT TIMES THROUGH EARLY MONDAY MORNING. ANY AREAS EXPERIENCING THIS COULD HAVE MINOR POOR DRAINAGE AND URBAN FLOODING. LOCALIZED FLASH FLOODING IS ALSO POSSIBLE...ESPECIALLY IF ANY LOCATION RECEIVES MORE THAN ONE BOUT OF HEAVY RAINFALL IN A RELATIVELY SHORT PERIOD OF TIME. IN ADDITION...THERE IS A MODERATE RISK OF RIP CURRENTS AT ATLANTIC OCEAN BEACHES TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND TONIGHT. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>012-NJZ002-004-006-103>108-NYZ067>074-078-079-176-177-160945- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU- 454 AM EDT SUN JUL 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. LOCALLY HEAVY RAINFALL IS LIKELY AT TIMES THROUGH EARLY MONDAY MORNING. ANY AREAS EXPERIENCING THIS COULD HAVE MINOR POOR DRAINAGE AND URBAN FLOODING. LOCALIZED FLASH FLOODING IS ALSO POSSIBLE...ESPECIALLY IF ANY LOCATION RECEIVES MORE THAN ONE BOUT OF HEAVY RAINFALL IN A RELATIVELY SHORT PERIOD OF TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND TONIGHT. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-160945- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 454 AM EDT SUN JUL 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Jul 15, 2:12 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
212 PM EDT SUN JUL 15 2012
NYZ067-151915-
ORANGE-
212 PM EDT SUN JUL 15 2012
...THUNDERSTORM WITH VERY HEAVY RAINFALL WILL IMPACT NORTHEASTERN
ORANGE COUNTY...
AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
HEAVY RAIN PRODUCING THUNDERSTORM 5 MILES EAST OF BLOOMINGBURG...AND
MOVING EAST AT 15 MPH.
VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES AN HOUR...
IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LAT...LON 4155 7444 4159 7439 4160 7434 4164 7427
4163 7425 4161 7424 4159 7414 4161 7414
4161 7407 4159 7405 4159 7395 4154 7398
4149 7399 4145 7441
DSWSpecial weather statement, Jul 15, 3:10 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
310 PM EDT SUN JUL 15 2012
CTZ005-NYZ068-152015-
NORTHERN FAIRFIELD-PUTNAM-
310 PM EDT SUN JUL 15 2012
...STRONG THUNDERSTORM WILL IMPACT NORTHERN FAIRFIELD AND PUTNAM
COUNTIES...
AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FAHNESTOCK STATE PARK...OR 6 MILES NORTHWEST
OF MAHOPAC...AND MOVING NORTHEAST AT 20 MPH.
WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY
HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES AN HOUR...IS
OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4167 7351 4167 7352 4153 7354 4150 7390
4148 7395 4134 7385 4134 7381 4147 7334
4149 7337 4152 7339 4150 7344 4166 7349
DSWSpecial weather statement, Jul 15, 3:30 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
330 PM EDT SUN JUL 15 2012
NYZ067-068-152000-
ORANGE-PUTNAM-
330 PM EDT SUN JUL 15 2012
...STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ORANGE AND PUTNAM
COUNTIES...
AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MONTGOMERY...OR NEAR WALDEN...AND MOVING
EAST AT 20 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH
RAINFALL RATES OF 2 TO 3 INCHES AN HOUR...IS OCCURRING WITH THIS
STORM. THIS COULD CAUSE FLOODING OF POOR DRAINAGE AREAS AND SMALL
STREAMS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4155 7398 4152 7399 4146 7399 4145 7397
4149 7393 4151 7381 4150 7379 4133 7389
4132 7397 4145 7433 4161 7424
DSWThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 3:50 PM EDT | Heat Advisory | OKX | Greater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region | 3 days |
| Jul 15, 4:31 PM EDT | Special Weather Statement | OKX | 59 min | |
| Jul 15, 4:39 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region | 51 min |
| Jul 15, 4:57 PM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region | 63 min |
| Jul 15, 5:28 PM EDT | Flash Flood Warning | OKX | Greater Bridgeport Planning Region | 92 min |
| Jul 15, 5:35 PM EDT | Special Weather Statement | OKX | 25 min | |
| Jul 15, 7:40 PM EDT | Special Weather Statement | OKX | 65 min | |
| Jul 15, 8:30 AM EDT | Special Weather Statement | OKX | Bronx, Nassau | 60 min |
| Jul 15, 2:12 PM EDT | Special Weather Statement | OKX | Orange | 63 min |
| Jul 15, 2:53 PM EDT | Areal Flood Advisory | OKX | Orange | 82 min |
| Jul 15, 3:10 PM EDT | Special Weather Statement | OKX | Putnam | 65 min |
| Jul 15, 3:19 PM EDT | Flash Flood Warning | OKX | Orange | 116 min |
| Jul 15, 3:30 PM EDT | Special Weather Statement | OKX | Orange | 30 min |
| Jul 15, 3:50 PM EDT | Areal Flood Advisory | OKX | Putnam | 55 min |
| Jul 15, 4:03 PM EDT | Areal Flood Advisory | OKX | Putnam, Rockland, Westchester | 57 min |
| Jul 15, 4:51 PM EDT | Special Marine Warning | OKX | 54 min | |
| Jul 15, 5:36 PM EDT | Special Weather Statement | OKX | Westchester | 24 min |
| Jul 15, 5:42 PM EDT | Special Marine Warning | OKX | 48 min | |
| Jul 15, 5:54 PM EDT | Areal Flood Advisory | OKX | Westchester | 51 min |
| Jul 15, 6:44 PM EDT | Areal Flood Advisory | OKX | Nassau, Suffolk | 61 min |
| Jul 15, 6:44 PM EDT | Special Weather Statement | OKX | Suffolk | 61 min |
| Jul 15, 6:48 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 42 min |
| Jul 15, 7:00 PM EDT | Areal Flood Advisory | OKX | Orange | 2 hr |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2012Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.